Advertisement

Computational Optimization and Applications

, Volume 50, Issue 1, pp 49–73 | Cite as

A new class of penalized NCP-functions and its properties

  • J.-S. Chen
  • Z.-H. Huang
  • C.-Y. She
Article

Abstract

In this paper, we consider a class of penalized NCP-functions, which includes several existing well-known NCP-functions as special cases. The merit function induced by this class of NCP-functions is shown to have bounded level sets and provide error bounds under mild conditions. A derivative free algorithm is also proposed, its global convergence is proved and numerical performance compared with those based on some existing NCP-functions is reported.

Keywords

NCP-function Penalized Bounded level sets Error bounds 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Billups, S.C., Dirkse, S.P., Soares, M.C.: A comparison of algorithms for large scale mixed complementarity problems. Comput. Optim. Appl. 7, 3–25 (1977) CrossRefGoogle Scholar
  2. 2.
    Chen, B., Chen, X., Kanzow, C.: A penalized Fischer-Burmeister NCP-function: theoretical investigation and numerical results. Math. Programm. 88, 211–216 (2000) MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Chen, J.-S.: The semismooth-related properties of a merit function and a descent method for the nonlinear complementarity problem. J. Glob. Optim. 36, 565–580 (2006) MATHCrossRefGoogle Scholar
  4. 4.
    Chen, J.-S., Pan, S.: A family of NCP-functions and a descent method for the nonlinear complementarity problem. Comput. Optim. Appl. 40, 389–404 (2008) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Chen, J.-S. Gao, H.-T., Pan, S.: A R-linearly convergent derivative-free algorithm for the NCPs based on the generalized Fischer-Burmeister merit function. J. Comput. Appl. Math. 232, 455–471 (2009) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Cottle, R.W., Pang, J.-S., Stone, R.-E.: The Linear Complementarity Problem. Academic Press, New York (1992) MATHGoogle Scholar
  7. 7.
    Dafermos, S.: An iterative scheme for variational inequalities. Math. Programm. 26, 40–47 (1983) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Dolan, E.D., Moré, J.J.: Benchmarking optimization software with performance profiles. Math. Programm. 91, 201–213 (2002) MATHCrossRefGoogle Scholar
  9. 9.
    Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer, New York (2003) Google Scholar
  10. 10.
    Facchinei, F., Soares, J.: A new merit function for nonlinear complementarity problems and a related algorithm. SIAM J. Optim. 7, 225–247 (1997) MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Fischer, A.: A special Newton-type optimization methods. Optimization 24, 269–284 (1992) MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Geiger, C., Kanzow, C.: On the resolution of monotone complementarity problems. Comput. Optim. Appl. 5, 155–173 (1996) MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Grippo, L., Lampariello, F., Lucidi, S.S.: A nonmonotone line search technique for Newton’s method. SIAM J. Numer. Anal. 23, 707–716 (1986) MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Harker, P.T., Pang, J.-S.: Finite dimensional variational inequality and nonlinear complementarity problem: a survey of theory, algorithms and applications. Math. Programm. 48, 161–220 (1990) MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Hu, S.-L., Huang, Z.-H., Chen, J.-S.: Properties of a family of generalized NCP-functions and a derivative free algorithm for complementarity problems. J. Comput. Appl. Math. 230, 69–82 (2009) MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Huang, Z.-H.: The global linear and local quadratic convergence of a non-interior continuation algorithm for the LCP. IMA J. Numer. Anal. 25, 670–684 (2005) MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Huang, Z.-H., Gu, W.-Z.: A smoothing-type algorithm for solving linear complementarity problems with strong convergence properties. Appl. Math. Optim. 57, 17–29 (2008) MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Huang, Z.-H., Qi, L., Sun, D.: Sub-quadratic convergence of a smoothing Newton algorithm for the P 0-and monotone LCP. Math. Programm. 99, 423–441 (2004) MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Jiang, H.: Unconstrained minimization approaches to nonlinear complementarity problems. J. Glob. Optim. 9, 169–181 (1996) MATHCrossRefGoogle Scholar
  20. 20.
    Jiang, H., Fukushima, M., Qi, L.: A trust region method for solving generalized complementarity problems. SIAM J. Optim. 8, 140–157 (1998) MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Kanzow, C.: Nonlinear complementarity as unconstrained optimization. J. Optim. Theory Appl. 88, 139–155 (1996) MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    Kanzow, C., Kleinmichel, H.: A new class of semismooth Newton method for nonlinear complementarity problems. Comput. Optim. Appl. 11, 227–251 (1998) MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    Kanzow, C., Yamashita, N., Fukushima, M.: New NCP-functions and their properties. J. Optim. Theory Appl. 94, 115–135 (1997) MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Mangasarian, O.L.: Equivalence of the complementarity problem to a system of nonlinear equations. SIAM J. Appl. Math. 31, 89–92 (1976) MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Pang, J.-S.: Newton’s method for B-differentiable equations. Math. Oper. Res. 15, 311–341 (1990) MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Pang, J.-S.: Complementarity problems. In: Horst, R., Pardalos, P. (eds.) Handbook of Global Optimization, pp. 271–338. Kluwer Academic, Boston (1994) Google Scholar
  27. 27.
    Pang, J.-S., Chan, D.: Iterative methods for variational and complemantarity problems. Math. Programm. 27(99), 284–313 (1982) MathSciNetCrossRefGoogle Scholar
  28. 28.
    Sun, D., Qi, L.: On NCP-functions. Comput. Optim. Appl. 13, 201–220 (1999) MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    Yamashita, N., Fukushima, M.: On stationary points of the implicit Lagrangian for nonlinear complementarity problems. J. Optim. Theory Appl. 84, 653–663 (1995) MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    Yamashita, N., Fukushima, M.: Modified Newton methods for solving a semismooth reformulation of monotone complementarity problems. Math. Programm. 76, 469–491 (1997) MathSciNetMATHGoogle Scholar
  31. 31.
    Yamada, K., Yamashita, N., Fukushima, M.: A new derivative-free descent method for the nonlinear complementarity problem. In: Di Pillo, G., Giannessi, F. (eds.) Nonlinear Optimization and Related Topics, pp. 463–487. Kluwer Academic, Amsterdam (2000) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of MathematicsNational Taiwan Normal UniversityTaipeiTaiwan
  2. 2.Department of MathematicsTianjin UniversityTianjinChina

Personalised recommendations